Pennsylvania, 2006Damaging Wind in Pennsylvania, June 30, 2006
June 30, 2006 · NWS BGM · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 30, 10:10 AM EST, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 30, 10:10 AM EST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1110 AM EDT FRI JUN 30 2006
.AVIATION (30/12Z TO 31/12Z)...
MVFR CONDS EXIST ACROSS KSYR/KUCA/KITH/KBGM THRU 14Z THIS MORNING.
OCNL MVFR VSBYS EXPECTED AT KELM/KBGM BTWN 12Z-14Z BEFORE
IMPROVING.
SCTD CIGS EXPECTED TO DEVELOP AT ALL SITES LATE THIS MORNING...BCMG
BKN AROUND 19Z. OCNL CB AT KSYR/KUCA...WITH ANY STORMS ISOLD ACROSS
NORTHERN TAF SITES. MVFR/IFR VSBYS EXPECTED AGAIN AT MOST SITES
AFTER 08Z.
&&
.SHORT TERM (TODAY - SUNDAY)...
UPDATE...SHORT WAVE MOVING ACROSS LAKE HURON ATTM WILL CROSS NRN PTN
OF CWA THIS AFTERNOON. FEATURE CONTINUES TO INITIATE CONVECTION
ACROSS SRN ONTARIO, ALTHOUGH ACTIVITY WEAKENING PAST COUPLE OF
HOURS. SHORT WAVE WILL CROSS CWA DURING MAX HEATING WITH BEST
DYNAMICS OVER NRN ZONES. UPDATED GRIDS/ZONES TO INCLUDED SCATTERED
SHRA/TSRA OVER NRN PTN OF CWA AND LEFT REMAINING CWA WITH CHC/SCHC.
MID LEVEL WIND FIELDS AND 0-3 KM BULK SHEAR SUFFICIENT TO SUPPORT
SOME SEVERE CONVECTION WITH GREATEST THREAT HAIL DUE TO LOW WET BULB
ZERO AND DAMAGING WINDS. LIMITING FACTOR IS INSTABILITY WITH CAPES
LESS THAN 700 J/KG SO ANY SEVERE CONVECTION THAT DOES DEVELOP SHOULD
BE RATHER LIMITED. RRM
CHANGES OCCURRING WITH UL TROF OVER CWA EARLY THIS MORNING. SHORT
WAVE THAT FIRED OFF CONVECTION THURSDAY NOW MOVING EAST INTO NEW
ENGLAND. ANOTHER SHORT WAVE OVER LAKE HURON WILL DROP SE SETTING OFF
MORE CONVECTION THIS AFTN AND EVE. ANOTHER MARGINAL DAY FOR SEVERE
TS. DECENT SHEAR BUT LONG NARROW CAPE AND MARGINAL INSTABILITY.
CONVECTION WILL START TO GO EARLY AFTN WHICH IS NOT OPTIMAL. BEST
CHC FOR TS AND SEVERE IN CWA IN NY.
A BREAK ON SATURDAY AS UL HEIGHTS BUILD. THE UL TROF MOVES EAST AND
LIFTS. UL PATTERN SHIFTS TO A FASTER NEAR ZONAL FLOW. WITH WEAK
RIDGE SATURDAY AND WAA TEMPS WILL BE ABOVE NORMAL WITH 80S. MAY BE
THE WARMEST AND DRIEST DAY OF RECENT AND INTO NEXT WEEK. ANOTHER
SHORT WAVE COMBINED WITH A STRONG FRONT MOVES THROUGH SAT NGT
POSSIBLE WITH TS AGAIN. A FSC LOW TRACK E ACROSS SRN CANADA. PARTS
OF THE FAR NORTH MAY BE AIDED BY RIGHT REAR QUAD OF UL JET. NAM AND
GFS MODELS HAVE LIKELY POPS IN NY AND CHC IN PA SO HAVE FOLLOWED.
RAINFALL AMOUNTS COULD BE OVER AN INCH.
SUNDAY LINGERING SHOWERS AND THUNDERSTORMS AS FRONT PUSHES SLOWLY
SOUTH.
&&
.HYDROLOGY...
RIVER FLOODING CONTINUES ACROSS MOST OF THE CWA. ALL POINTS ARE
FALLING. THE DELAWARE BASIN WILL BE WARNING FREE AROUND MIDDAY WHEN
HAWLEY AND HALE EDDY FALL BELOW FS. SUSQUEHANNA WILL BE SLOWER TO
FALL BELOW FS. SOME POINTS WILL STILL BE OVER SATURDAY. BASIN
AVERAGED PRECIP THIS AFTN AND EVE FOLLOWED BY MORE SAT NGT WILL NOT
BE ENOUGH TO CAUSE RISES ON THE MAIN STEM. WITH THE WET GROUND AND
HIGH STREAMS LOCALIZED AREAS COULD HAVE FLASH FLOODING THIS PM.
FLASH FLOOD GUIDANCE REMAINS LOW...ESPECIALLY IN NE PA AND THE
SUSQUEHANNA REGION AND CATSKILLS OF NY.
&&
.LONG RANGE (SUNDAY - THURSDAY)...
A SERIES OF WEAK DISTURBANCES IN A FAST WEST-NORTHWEST FLOW WILL
KEEP A CHC OF THUNDERSTORMS IN THE FORECAST SUNDAY THROUGH WEDNESDAY
WITH NEAR SEASONABLE TEMPERATURES EXPECTED. LATEST GFS RUNS INDICATE
THAT A PUSH OF DRY...SLIGHTLY COOLER AIR MAY ARRIVE WEDNESDAY OR
THURSDAY... OTHERWISE CHC POPS ARE IN THE FORECAST THRU WEDNESDAY.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...RIVER FLOOD WARNINGS CONTINUE ON THE
SUSQUEHANNA...CHENANGO...AND WEST BRANCH DELAWARE.
.PA...RIVER FLOOD WARNINGS CONTINUE ON THE NORTH BRANCH OF THE
SUSQUEHANNA...WEST BRANCH DELAWARE AND LACKAWAXEN.
&&
Hazardous weather outlook, Jun 30, 2:48 AM EST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
348 AM EDT FRI JUN 30 2006
NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-010800-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
348 AM EDT FRI JUN 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS.
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL...
ESPECIALLY IN NEW YORK.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RIVER FLOODING WILL CONTINUE AT MANY POINTS. SEE THE FLOOD STATEMENTS.
SEVERE THUNDERSTORMS ARE POSSIBLE ON SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.
NYZ009-015>018-022>025-036-037-044-010800-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
348 AM EDT FRI JUN 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW STORMS
COULD CONTAIN DAMAGING WINDS AND HAIL...AS WELL AS HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE SATURDAY NIGHT AND SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. RAINFALL SPOTTERS
ARE ASKED TO CALL IN ANY RAINFALL AMOUNTS TODAY AND TONIGHT OF
MORE THAN ONE INCH.
In the hours before
Special weather statement, Jun 30, 11:53 AM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1253 PM EDT FRI JUN 30 2006
NYZ009-301800-
NORTHERN ONEIDA NY-
1253 PM EDT FRI JUN 30 2006
* AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS
LOCATED NEAR ALDER CREEK...AND MOVING EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
HINCKLEY AT 100 PM EDT...
Special weather statement, Jun 30, 1:25 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
225 PM EDT FRI JUN 30 2006
NYZ055-301900-
TIOGA NY-
225 PM EDT FRI JUN 30 2006
* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
WAS LOCATED NEAR CANDOR...AND MOVING SOUTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
CATATONK AND WELTONVILLE AT 235 PM EDT...
LOUNSBERRY AND TIOGA CENTER AT 240 PM EDT...
OWEGO AT 245 PM EDT...
FOSTER AT 255 PM EDT...
APALACHIN AND CAMPVILLE AT 300 PM EDT...
SEEK SHELTER IF YOU ARE IN THE PATH OF THIS STORM.
Special weather statement, Jun 30, 1:50 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT FRI JUN 30 2006
NYZ055-056-PAZ039-301915-
TIOGA NY-BROOME NY-SUSQUEHANNA PA-
250 PM EDT FRI JUN 30 2006
* AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. THIS
STORM WAS LOCATED NEAR APALACHIN...AND MOVING SOUTHEAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
VESTAL AND ENDICOTT AT 255 PM EDT...
VESTAL CENTER AND JOHNSON CITY AT 300 PM EDT...
BINGHAMTON AT 305 PM EDT...
BRACKNEY AND WYOANNA AT 315 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Local storm report, Jun 30, 2:23 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
323 PM EDT FRI JUN 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL OWEGO 42.10N 76.26W
06/30/2006 E0.88 INCH TIOGA NY PUBLIC
&&
DJPThunderstorm Wind, Susquehanna
- When
- June 30, 2:30 PM EST
- Where
- Susquehanna County, New Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.883, -75.733
Trees were blown down by strong thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in New York, June 30, 20062 injured · $294,000 · F1 · 7 events
- Damaging Wind in North Dakota, June 30, 2006$350,000 · 65 kt wind · 1 event
- Damaging Winds in Arizona, June 30, 2006$120,000 · 60 kt wind · 2 events
- Damaging Wind in North Dakota, June 30, 20061 injured · $80,000 · 80 kt wind · 1 event
- Hail in North Dakota, June 30, 2006$75,000 · 2.25 in hail · 1 event
- Damaging Wind in Alabama, June 30, 2006$50,000 · 50 kt wind · 1 event
- Damaging Wind in Texas, June 30, 2006$45,000 · 65 kt wind · 1 event
- Hail and Damaging Wind in New York, June 30, 2006$28,000 · 1 in hail · 3 events
- Damaging Wind in North Dakota, June 30, 2006$25,000 · 74 kt wind · 1 event
- Damaging Wind in Alabama, June 30, 2006$25,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, June 30, 20061.75 in hail · 18 events
- Lightning Strike in Florida, June 30, 20062 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516187.